Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 59, NWS Jackson, MS

August 29, 2005Noxubee County, Winston County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 29, 2005, 8:00 PM CDT for Noxubee County, Winston County, Mississippi. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2005, 8:00 PM CDT (01:00 UTC)
Expired
Aug 29, 2005, 9:45 PM CDT
In force
105 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Noxubee County, MS, Winston County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2005-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2005-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 588 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
588 m²/s²
0-3 km storm-relative helicity
705 m²/s²
Significant tornado parameter
3.2
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 300100
FFWJAN
MSC103-159-300245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL
800 PM CDT MON AUG 29 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 945 PM CDT

* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM TROPICAL STORM KATRINA...CONTINUING TO MOVE   
  OUT OF THE AREA. RAIN WILL CONTINUE FOR THE NEXT HOUR OR SO...WITH 
  RAINFALL TOTALS OF TWO TO FOUR INCHES POSSIBLE.

* SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
  BROOKSVILLE...LOUISVILLE AND MACON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE YOUR EMERGENCY MANAGEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

LAT...LON 3328 8833 3295 8837 3295 8880 3293 8894
      3294 8930 3312 8930 3312 8921 3320 8919
      3322 8909 3329 8909

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 6:11 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 29, 6:11 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL
611 PM CDT MON AUG 29 2005

.DISCUSSION...
HURRICANE KATRINA WAS A MINIMAL CATEGORY ONE STORM WAS TRACKING
NORTHWARD ACROSS EAST CENTRAL MISSISSIPPI. THE HEAVIEST RAINS
ASSOCIATED WITH THIS SYSTEM WERE MAINLY NEAR AND EAST OF ITS
CENTER OF CIRCULATION. STRONG HURRICANE FORCE WINDS WILL BE A
PROBLEM TO CONTEND WITH OVER THE NEXT FEW HOURS FOR PORTIONS OF
THE NORTHERN AND NORTHEAST COUNTY WARNING AREA...BEFORE SUBSIDING
TO TROPICAL STORM FORCE OVERNIGHT. THE TORNADO THREAT ASSOCIATED
WITH THE NORTHERN RAIN BANDS WILL SUBSIDE EARLY THIS EVENING
TOO...WITH THE TORNADO WATCH #755 SET TO EXPIRE AT 7 PM CDT.

FORECAST WISE...EARLIER UPDATED THE GRIDS FOR THE JACKSON COUNTY
WARNING AREA AND HAVE SENT OUT THE REQUIRED PRODUCTS. A DRYING
TREND CAN BE EXPECTED FROM LATE TUESDAY INTO THE WEEKEND...WITH
DAILY HIGH TEMPERATURES WARMING TO AND SLIGHTLY ABOVE SEASONAL
READINGS.

THANKS NWS JACKSON AND SURROUNDING OFFICES FOR COORDINATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  89  70  93 / 100  30  10  10
MERIDIAN      76  89  69  92 / 100  30  20  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TORNADO WATCH UNTIL 7 PM MONDAY FOR MSZ028-MSZ029-MSZ030-MSZ031-
     MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ044-MSZ045-MSZ046-
     MSZ050-MSZ051-MSZ052.

     FLASH FLOOD WATCH UNTIL 6 AM TUESDAY FOR MSZ025-MSZ026-MSZ027-
     MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-MSZ037-
     MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046.

     INLAND HURRICANE WARNING UNTIL 9 PM MONDAY FOR MSZ043-MSZ044-
     MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ056-
     MSZ057-MSZ058.

     INLAND TROPICAL STORM WARNING FROM 9 PM MONDAY TO 6 AM TUESDAY
     FOR MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
     MSZ052.

     FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR MSZ048-MSZ049-
     MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-
     MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     INLAND HURRICANE WARNING UNTIL 6 AM TUESDAY FOR MSZ029-MSZ030-
     MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039.

     INLAND TROPICAL STORM WARNING UNTIL 6 AM TUESDAY FOR MSZ026-
     MSZ027-MSZ028-MSZ036-MSZ042.

     WIND ADVISORY UNTIL 7 PM MONDAY FOR MSZ047-MSZ053-MSZ059-MSZ060-
     MSZ061.

     INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT TUESDAY FOR MSZ047-
     MSZ053-MSZ059-MSZ060-MSZ061.

     INLAND TROPICAL STORM WARNING UNTIL 7 PM MONDAY FOR MSZ054-
     MSZ055-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-
     MSZ074.

     WIND ADVISORY UNTIL 6 AM TUESDAY FOR MSZ018-MSZ019-MSZ025-MSZ034-
     MSZ035.

     WIND ADVISORY UNTIL 6 AM TUESDAY FOR MSZ040-MSZ041.

LA...WIND ADVISORY UNTIL 6 AM TUESDAY FOR LAZ007-LAZ008-LAZ009.

     WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR LAZ015-LAZ016-LAZ023-
     LAZ024-LAZ025-LAZ026.

AR...WIND ADVISORY UNTIL 6 AM TUESDAY FOR ARZ074-ARZ075.

&&

RSB
Hazardous weather outlook, Aug 29, 5:24 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CDT MON AUG 29 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301024-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
524 AM CDT MON AUG 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THIS EVENING AS
RAINBANDS ASSOCIATED WITH KATRINA MOVE ACROSS MISSISSIPPI.  THE
GREATEST RISK OF SEEING TORNADOES WILL OCCUR OVER AREAS MAINLY
ALONG AND EAST OF A BUDE...TO YAZOO CITY...TO GRENADA LINE.

...FLOODING...
FLASH FLOODING OF SMALL STREAMS...CREEKS...AND URBAN AREAS WILL
BE LIKELY EAST OF A BROOKHAVEN...TO CLINTON...TO GREENWOOD LINE
THROUGH THIS EVENING AS HURRICANE KATRINA MOVES INLAND.
TORRENTIAL RAINFALL WILL BE ASSOCIATED WITH THE PASSAGE OF THE
HURRICANE. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...WITH STORM
TOTALS OF 5 TO 10 INCHES...WILL OCCUR...AND THIS WILL CAUSE FLASH
FLOODING PROBLEMS.

...NON PRECIPITATION...
HURRICANE FORCE WINDS WILL BE LIKELY ALONG AND EAST OF A
BROOKHAVEN...TO CLINTON...TO EUPORA LINE THROUGH THIS EVENING.
TROPICAL STORM FORCE WINDS WILL BE POSSIBLE JUST TO THE WEST OF
THIS AREA...AND TO THE EAST OF A LINE FROM NATCHEZ...TO
VICKSBURG...TO GRENADA.  WINDS GREATER THAN 25 MPH WILL BE COMMON
OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND DELTA REGION
OF MISSISSIPPI.

VERY STRONG WINDS CAPABLE OF PRODUCING WIDESPREAD SIGNIFICANT
DAMAGE WILL BE ASSOCIATED WITH HURRICANE KATRINA. FOR MORE
SPECIFIC INFORMATION REGARDING THE STRENGTH AND TIMING OF THESE
HIGH WINDS...PLEASE REFER TO THE INLAND WATCHES AND
WARNINGS...JANNPWJAN...AND THE HURRICANE LOCAL
STATEMENT...JANHLSJAN...ISSUED BY THE NATIONAL WEATHER SERVICE IN
JACKSON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD ALREADY BE ACTIVATED IN SUPPORT OF
OPERATIONS RELATED TO HURRICANE KATRINA.  ACTIVATION IS REQUESTED
TO CONTINUE THROUGH TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Aug 29, 5:43 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NWS HUNTSVILLE AL
543 PM CDT MON AUG 29 2005

MSZ056>058-064>066-072>074-292315-
CLARKE-COVINGTON-FORREST-JASPER-JEFFERSON DAVIS-JONES-LAMAR-MARION-
SMITH-
543 PM CDT MON AUG 29 2005

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 755 FOR
THE FOLLOWING AREAS.

IN MISSISSIPPI THIS CANCELS 9 COUNTIES.

IN CENTRAL MISSISSIPPI...

SMITH.

IN EAST CENTRAL MISSISSIPPI...

CLARKE...             JASPER.

IN SOUTH CENTRAL MISSISSIPPI...

JEFFERSON DAVIS...    MARION.

IN SOUTHEAST MISSISSIPPI...

COVINGTON...          FORREST...            JONES...
LAMAR.

THIS INCLUDES THE CITIES OF...BASSFIELD...BAY SPRINGS...COLLINS...
COLUMBIA...HATTIESBURG...HEIDELBERG...LAUREL...LUMBERTON...
MOUNT OLIVE...PRENTISS...PURVIS...QUITMAN...RALEIGH...SHUBUTA...
STONEWALL...TAYLORSVILLE AND WEST HATTIESBURG.

BCC/RSB
Special weather statement, Aug 29, 5:49 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TO INCLUDE CONTINUING COUNTIES
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NWS HUNTSVILLE AL
549 PM CDT MON AUG 29 2005

MSZ056>058-064>066-072>074-300000-
CLARKE-COVINGTON-FORREST-JASPER-JEFFERSON DAVIS-JONES-LAMAR-MARION-
SMITH-
549 PM CDT MON AUG 29 2005

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 755 FOR
THE FOLLOWING AREAS.

IN MISSISSIPPI THIS CANCELS 9 COUNTIES.

IN CENTRAL MISSISSIPPI...

SMITH.

IN EAST CENTRAL MISSISSIPPI...

CLARKE...             JASPER.

IN SOUTH CENTRAL MISSISSIPPI...

JEFFERSON DAVIS...    MARION.

IN SOUTHEAST MISSISSIPPI...

COVINGTON...          FORREST...            JONES...
LAMAR.

THIS INCLUDES THE CITIES OF...BASSFIELD...BAY SPRINGS...COLLINS...
COLUMBIA...HATTIESBURG...HEIDELBERG...LAUREL...LUMBERTON...
MOUNT OLIVE...PRENTISS...PURVIS...QUITMAN...RALEIGH...SHUBUTA...
STONEWALL...TAYLORSVILLE AND WEST HATTIESBURG.

MSZ028>033-037>039-044>046-050>052-300000-
ATTALA-CHOCTAW-CLAY-KEMPER-LAUDERDALE-LEAKE-LOWNDES-MONTGOMERY-
NESHOBA-NEWTON-NOXUBEE-OKTIBBEHA-SCOTT-WEBSTER-WINSTON-
549 PM CDT MON AUG 29 2005

TORNADO WATCH NUMBER 755 REMAINS VALID UNTIL 7 PM CDT FOR THE
FOLLOWING AREAS.

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES.

IN CENTRAL MISSISSIPPI...

ATTALA...             CHOCTAW...            LEAKE...
SCOTT.

IN EAST CENTRAL MISSISSIPPI...

KEMPER...             LAUDERDALE...         NESHOBA...
NEWTON...             NOXUBEE...            WINSTON.

IN NORTH CENTRAL MISSISSIPPI...

MONTGOMERY...         WEBSTER.

IN NORTHEAST MISSISSIPPI...

CLAY...               LOWNDES...            OKTIBBEHA.

THIS INCLUDES THE CITIES OF...ACKERMAN...BROOKSVILLE...CARTHAGE...
COLUMBUS...CONEHATTA...DE KALB...DECATUR...EUPORA...FOREST...
KOSCIUSKO...LOUISVILLE...MABEN...MACON...MATHISTON...MERIDIAN...
MORTON...NEWTON...PEARL RIVER...PHILADELPHIA...SCOOBA...
STARKVILLE...UNION...WEIR...WEST POINT AND WINONA.

BCC/RSB
Special weather statement, Aug 29, 7:02 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NWS HUNTSVILLE AL
702 PM CDT MON AUG 29 2005

MSZ028>033-037>039-044>046-050>052-300030-
ATTALA-CHOCTAW-CLAY-KEMPER-LAUDERDALE-LEAKE-LOWNDES-MONTGOMERY-
NESHOBA-NEWTON-NOXUBEE-OKTIBBEHA-SCOTT-WEBSTER-WINSTON-
702 PM CDT MON AUG 29 2005

THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 755 TO
EXPIRE FOR THE FOLLOWING AREAS...

IN MISSISSIPPI THIS ALLOWS TO EXPIRE 15 COUNTIES...

IN CENTRAL MISSISSIPPI...

ATTALA...             CHOCTAW...            LEAKE...
SCOTT.

IN EAST CENTRAL MISSISSIPPI...

KEMPER...             LAUDERDALE...         NESHOBA...
NEWTON...             NOXUBEE...            WINSTON.

IN NORTH CENTRAL MISSISSIPPI...

MONTGOMERY...         WEBSTER.

IN NORTHEAST MISSISSIPPI...

CLAY...               LOWNDES...            OKTIBBEHA.

THIS INCLUDES THE CITIES OF...ACKERMAN...BROOKSVILLE...CARTHAGE...
COLUMBUS...CONEHATTA...DE KALB...DECATUR...EUPORA...FOREST...
KOSCIUSKO...LOUISVILLE...MABEN...MACON...MATHISTON...MERIDIAN...
MORTON...NEWTON...PEARL RIVER...PHILADELPHIA...SCOOBA...
STARKVILLE...UNION...WEIR...WEST POINT AND WINONA.

BCC

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.